Send to:

Choose Destination
See comment in PubMed Commons below
Clin Exp Dermatol. 2004 Nov;29(6):633-6.

Vancomycin-induced linear IgA bullous disease presenting as toxic epidermal necrolysis.

Author information

  • 1Division of Dermatology, Department of Medicine, University of Louisville School of Medicine, USA.


Linear IgA bullous dermatosis (LABD) is a rare autoimmune vesiculobullous disorder characterized by variable clinical presentations that may mimic bullous pemphigoid, dermatitis herpetiformis, cicatricial pemphigoid and erythema multiforme. A few cases of drug-induced LABD that clinically resembled toxic epidermal necrolysis (TEN) have been reported. A subset of patients with LABD have been found to be drug-induced; the most common drug being vancomycin. The diagnosis of LABD is confirmed by the presence of a linear band of IgA along the basement membrane zone on direct immunofluorescence microscopy. We report a case of a 77-year-old man who presented to us with vancomycin-induced LABD that presented clinically as TEN. He had a complete recovery over a 3-week period following discontinuation of the vancomycin and the addition of oral dapsone therapy. It is important to be aware that drug-induced LABD can mimic TEN.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Write to the Help Desk